Hail, Phillips
- When
- September 1, 5:10 PM MST
- Where
- Phillips County, Chapman
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.867, -108.133
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Sep 1, 1:13 PM MST, 3 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 213 PM MDT WED SEP 01 2004 .SHORT TERM...TONIGHT THROUGH FRIDAY FOR NORTHEAST MONTANA... WILL CONTINUE HEADLINES FOR LAKE WIND ADVISORY AND RED FLAG WARNING TONIGHT INTO THURSDAY...BUT FEELING MUCH LESS CONFIDENT ABOUT EITHER. ETA...THE PRIMARY FORECAST MODEL DUE TO GFS INGEST PROBLEMS ...HAS BACKED OFF WINDS TONIGHT AND THURSDAY...MARGINAL FOR EITHER HEADLINE EVENT...BUT TOO CLOSE TO DISCONTINUE EVENTS. SPC HAS ELEVATED TO SLIGHT RISK FOR SEVERE THUNDER AREAS IMMEDIATELY WEST OF CWA...BUT FIGURE THAT LOW RH/S ALREADY PRESENT WILL TEND TO DRY ANY SUCH STORMS CONSIDERABLY AS THEY REACH AND CROSS CWA. OTHERWISE FOR TONIGHT...WILL FAVOR CONTINUED STRONG GUSTS BEGINNING AT MIDNIGHT ASSOCIATED WITH FROPA AND POSSIBLE DRY THUNDERSTORMS. FORECAST EVOLUTION OTHERWISE ABOUT THE SAME AS IN PREVIOUS FORECAST CYCLE ...SWEEPING A STRONG COLD FRONT EAST ACROSS REGION OVERNIGHT AS UPPER TROUGH OVER PACIFIC NORTHWEST SHIFTS EAST AND CUTS OFF OVER SOUTHERN BC/ALBERTA BY DAY THURSDAY. THIS MEANS A STAGNANT PATTERN WITH UPPER TROUGH AXIS BECOMING QUASI-STATIONARY OVER WESTERN MONTANA THURSDAY AND FRIDAY...HOLDING SURFACE FRONT OVER DAKOTAS AFTER FRONT SWEEPS OVER MONTANA TONIGHT. THIS SUGGESTS A CONVEYOR BELT OF CLOUDS/MOISTURE PARALLEL TO FRONT WILL FORM SOMEWHERE OVER EXTREME EASTERN ZONES OR OVER WESTERN DAKOTAS. HAVE FAVORED A SLIGHTLY MORE PROGRESSIVE SOLUTION WHICH KEEPS BULK OF PRECIPITATION OVER DAKOTAS...BUT POTENTIAL FOR SIZABLE ERROR IF LESS PROGRESSIVE. DUE TO INCREASED CLOUD POTENTIAL ABOVE INHERITED FORECAST...AND POST-FROPA COOL AIR ADVECTION...HAVE KNOCKED MAXIMA DOWN THURSDAY AND FRIDAY IN COORDINATION WITH ADJACENT OFFICES...WITH MORE COOLING WEST THAN EAST. SLACKENED WINDS FURTHER LATER THURSDAY AND THROUGH FRIDAY AFTER SCHEDULED END OF HEADLINE EVENTS DUE TO SUPPRESSED WIND FIELDS IN MODEL GUIDANCE AND IN COORDINATION. DNS .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... A CHANCE OF SHOWERS LINGER IN OUR EAST FRIDAY NIGHT AND SATURDAY UNTIL THE UPPER TROUGH MOVES OUT OF THE AREA. THEN...A RATHER QUIET WEATHER SCENE WITH NEAR NORMAL TEMPS UNDER A WESTERLY FLOW ALOFT AND AVERAGE 500 MB HEIGHTS...AND NOT MUCH PRECIP. THROUGHOUT THE PERIOD THERE WILL BE A SERIES OF WEAK TROUGHS AND COOL FRONT PASSAGES. MODELS VARY A LOT WITH WHAT TO DO WITH THE MAIN UPPER TROUGH FROM ALASKA LATER IN PERIOD. 00Z GFS MOVED IT SE INTO ACROSS CANADA WITH EFFECTS INTO NE MT...AND HAD A STRONG COLD FRONT ARRIVE TUESDAY...850 MB TEMPS FALLING TO AS LOW AS -1 IN OUR NORTH WEDNESDAY MORNING...NOT RECOVERING MUCH IN THE AFTERNOON. BUT THE 12Z GFS IS MUCH DIFFERENT...HOLDING THE UPPER LOW OVER THE GULF OF ALASKA AND BUILDING A RIDGE OVER MONTANA LATE IN THE PERIOD. THE ECMWF HAS BEEN A GOOD MODEL LATELY AND SEEMS MORE REALISTIC WITH A SIMILAR..BUY WEAKER SCENARIO TO 00Z GFS...AS FAR AS IT GOES. ALTHOUGH DONT EXPECT MUCH PRECIP...DOUBT IF WE WILL HAVE SEVERAL DAYS OF DRY WEATHER IN THIS PATTERN...ESPECIALLY WITH THE WEATHER OF LATE. THE USUAL EXTENDED DILEMMA IS WHICH DAY TO PUT ANY POPS...OR ELSE HAVE SEVERAL BROADBRUSH DAYS WHICH SEEMS TOO THREATENING FOR THE PATTERN. WITH MODEL DISAGREEMENTS AND INCONSISTENCIES...DECIDED NOT MAKE ANY SIGNIFICANT CHANGES TO THE ONGOING DRY FORECAST AFTER SATURDAY. SIMONSEN && .KGGW WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNINGS FOR FIRE WEATHER ZONES 119...120...121...122 THIS EVENING AND TONIGHT. LAKE WIND ADVISORY FOR FORT PECK LAKE TONIGHT AND THURSDAY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 332 PM MDT WED SEP 1 2004 MTZ016>027-059>062-021200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-DANIELS- DAWSON-EASTERN ROOSEVELT-GARFIELD-MCCONE-NORTHERN PHILLIPS- NORTHERN VALLEY-PETROLEUM-PRAIRIE-RICHLAND-SHERIDAN- SOUTHWEST PHILLIPS-WESTERN ROOSEVELT-WIBAUX- 332 PM MDT WED SEP 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MONTANA .DAY ONE... A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON INTO TONIGHT FOR ALL OF NORTHEAST MONTANA. REFER TO GTFRFWGGW OR WWUS85 FOR FURTHER DETAILS. A LAKE WIND ADVISORY FOR FORT PECK LAKE IS IN EFFECT TONIGHT. REFER TO GTFNPWGGW OR WWUS75 FOR FURTHER DETAILS. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT...WITH STRONG NORTHWEST WINDS DEVELOPING BEHIND THE FRONT. ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS WILL ALSO BE POSSIBLE WITH THE FRONT. .DAYS TWO THROUGH SEVEN... A LAKE WIND ADVISORY FOR FORT PECK LAKE IS IN EFFECT THURSDAY WITH STRONG NORTHWEST WINDS CONTINUING THROUGH MUCH OF THE DAY. REFER TO GTFNPWGGW OR WWUS75 FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JJZ
The Glasgow radar (KGGW), 133 km away, was scanning. The volume nearest the first event began at 00:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2004Every state in 2004This day in weather historyWarnings in Montana, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421185.